Maryland, 2019

Damaging Wind in Maryland, June 2, 2019

June 2, 2019 · NWS PHI · 1 event in 1 county or zone

Severe thunderstorms impacted the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Severe thunderstorms impacted the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 5:19 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 2, 5:19 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
619 PM EDT Sun Jun 2 2019

.SYNOPSIS...
A strong cold front will cross the area this evening and during
the early overnight hours. High pressure in the Ohio Valley Monday
will build across our area Monday night into Tuesday before shifting
offshore by later Tuesday. A warm front should move through Tuesday
night into Wednesday, then a cold front arrives Thursday before
stalling to our south Friday into Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

630 update: Mostly minor changes to PoPs based on current radar
trends. Otherwise going forecast remains on track with strong to
severe thunderstorms currently over Delmarva/Chester County
generally tracking into the PHI metro and southern/central NJ
over the next couple hours. Another band of weaker showers with
embedded thunder will move into eastern PA/NW NJ over the next
couple hours as well.

Previous discussion:

A severe thunderstorm watch is in effect for the
entire CWA (save the southern Poconos) until 10 PM. The
atmosphere has heated up and there is sufficient shear to
produce the severe weather today. We have already issued a few
warnings already and a batch of convective cells are presently
developing across the PHL metro areas attm. Heavy rains are also
possible with the activity this afternoon. Please heed our
issued warnings and go indoors right away if threatening weather
approaches.

After the front passes, a colder NW winds will develop across
the area. Temperatures will cool into the low/mid 50s across the
NW areas overnight and low 60s across Delmarva. Winds will
become gusty later tonight with gusts up to 25 mph possible.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will build towards the area Monday. It will be a
fair weather day with a dry cool breeze. Temperatures will only
top out in the low/mid 60s across the north and around 70 for
Philadelphia and Delmarva areas. Winds will be from the
west/northwest at 10 to 15 mph with gusts up to 25 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
This section will be updated shortly.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight... Showers and thunderstorms with lower CIGS/VSBYS will
continue to progress NW to SE across the region this evening and
during the early overnight. Timing of the lower conditions is
moderate confid with mostly VFR between the showers/tstms. Southwest
to west winds 10 to 15 knots early. Improving conditions, back to
VFR behind the front later tonight. Winds will shift to NW with
gusts to 15/20 knots behind the front.

Monday...VFR expected thru the day with gusty W to NW winds up to 20
knots during the late morning and early afternoon. Mostly clear
skies with some Cu/Sc across the southern Poconos and northern NJ.

Outlook...

This section will be updated shortly.

&&

.MARINE...
While winds and seas will remain below SCA conditions tonight
and Monday, there will be times when some of the gusts get close
to SCA conditions. One period is this evening in the warm south
wind ahead of the front. The other is behind the front when the
NW wind kicks in. Since confid is SCA is not the best, we will
hold off for now and just indicate some Gusts to 20 knots. The
main hazard this evening will be the possibility for tstms with
gusty winds this evening. A severe thunderstorm watch is in
effect for Delaware Bay until 10 pm.

Outlook...

This section will be updated shortly.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Carr/O'Hara
Short Term...O'Hara
Long Term...CMS
Aviation...CMS/O'Hara
Marine...CMS/O'Hara
Hazardous weather outlook, Jun 2, 2:27 PM EST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
327 PM EDT Sun Jun 2 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-031930-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ054-055-031930-
Carbon-Monroe-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-031930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-031930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-031930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 2, 6:22 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     WOODSHADE               39.65N 75.69W
06/02/2019                   NEW CASTLE         DE   PUBLIC

            DOWNED WIRES ON CEDAR RIDGE COURT. TIME
            ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Jun 2, 6:26 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             GILBERTSVILLE           40.32N 75.61W
06/02/2019  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

&&

CMS
Local storm report, Jun 2, 6:30 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             GLEN MILLS              39.92N 75.49W
06/02/2019  E1.00 INCH       DELAWARE           PA   PUBLIC

&&

CMS
Local storm report, Jun 2, 6:32 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     1 WNW CEDARVILLE        39.63N 75.36W
06/02/2019  M46 MPH          SALEM              NJ   MESONET

            NJWXNET GAUGE.

&&

CMS
Special weather statement, Jun 2, 6:34 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
734 PM EDT Sun Jun 2 2019

NJZ017>019-PAZ070-071-102>104-030000-
Northwestern Burlington-Camden-Gloucester-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
734 PM EDT Sun Jun 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN GLOUCESTER...WEST CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE COUNTIES...

At 733 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Norriton to Paulsboro. Movement
was east at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Philadelphia, Camden, Gloucester City, Cherry Hill, Norristown,
Chester, Deptford, Voorhees, West Deptford, Lindenwold, West
Norriton, East Norriton, Bellmawr, Yeadon, Woodbury, Conshohocken,
Palmyra, Hatboro, Folcroft and Ambler.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3985 7491 3977 7531 4019 7550 4018 7509
      4014 7502
TIME...MOT...LOC 2333Z 264DEG 27KT 4015 7541 3982 7523

SFJ
Local storm report, Jun 2, 6:37 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     1 ENE BRECKNOCK TWP.    40.24N 75.97W
06/02/2019                   BERKS              PA   FIRE DEPT/RESCUE

            REPORTS OF TREES DOWN ON GILL ROAD, KURTZ
            MILL ROAD, AND CANDY ROAD IN BRECKNOCK TWP.
            TIME ESTIMATED FROM RADAR.

&&

CMS

The radar

The Dover AFB radar (KDOX), 55 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Queen Anne'S

When
June 2, 6:37 PM EST
Where
Queen Anne'S County, 1.48 mi NNW of Roberts
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.140, -75.930

US Highway 301 closed at State Highway 302 from wind damage and debris. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2019Every state in 2019This day in weather historyWarnings in Maryland, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826489.